Puerto Rico, 2007

Wildfire in Puerto Rico, February 12 to 13, 2007

February 12 to 13, 2007 · NWS SJU · 2 events in 1 county or zone

The National Weather Service doppler radar detected a large smoke plume associated associated with a ground fire across the southern part of the municipality of Coamo.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

The National Weather Service doppler radar detected a large smoke plume associated associated with a ground fire across the southern part of the municipality of Coamo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 12, 3:53 AM AST, 8 hours 7 minutes earlier.

Area forecast discussion, Feb 12, 3:53 AM AST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
353 AM AST MON FEB 12 2007

.SYNOPSIS...HIGH PRESSURE OFF THE EAST COAST OF THE UNITED STATES EXTENDS
SOUTHEAST...PROMOTING A MORE EASTERLY MODERATE WIND FLOW TODAY.
AS THE HIGH MIGRATES EAST SOUTHEAST INTO THE CENTRAL ATLANTIC AND
THEN INTO THE EASTERN ATLANTIC...WINDS WILL BECOME MORE SOUTHEAST
AND WEAKER BY THE END OF THE WEEK AND THROUGH THE WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWED SOME AREAS OF CLOUDS WITH
EMBEDDED ISOLATED SHOWERS OF LIGHT INTENSITY OVER THE ATLANTIC AND
CARIBBEAN WATERS. NO PRECIPITATION WAS NOTED OVER THE LAND AREAS.
00Z SOUNDING SHOWED A LIGHT MAINLY EAST WINDS AND A RELATIVELY DRY
LOCAL AIRMASS. THIS TYPICAL DRY PATTERN FOR FEBRUARY IS EXPECTED
TO CONTINUE DURING THE NEXT FEW DAYS WITH NO MAJOR CHANGES
FORESEEN AT THIS TIME.

&&

.AVIATION...A STRONG UPPER LEVEL WIND FLOW WAS NOTED OVER THE
SOUTHEAST UNITED STATES ESPECIALLY FLORIDA AND THE SOUTHEAST
WATERS.

&&

.MARINE...WINDS OF 18 TO 19 KNOTS CAN PRODUCE CHOPPY SEAS
ESPECIALLY IN THE OFFSHORE WATERS OF THE ATLANTIC AND CARIBBEAN.

&&

.FIRE WEATHER...THE STRONG INSOLATION AND DRY GRASS OVER THE
SOUTHERN SLOPES OF PUERTO RICO MAKE THESE SECTIONS OF THE ISLAND
PRONE O GRASS FIRES.

&&

.CLIMATE...SOMEWHAT LESS THAN NORMAL PRECIPITATION AMOUNTS YEAR
AND MONTH TO DATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  72  85  72 /  10  10  10  10
STT  84  75  85  75 /  10  10  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11
Hazardous weather outlook, Feb 12, 6:00 AM AST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON FEB 12 2007

PRZ001>013-AMZ710>750-131000-
600 AM AST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED
FOR THIS PERIOD.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-131000-
600 AM AST SAT FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED
FOR THIS PERIOD.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Central Interior

When
February 12, 12:00 PM AST
Where
Central Interior forecast zone
Reported by
Emergency Manager

Local emergency managers reported that smoke from the fire was affecting road 14 between the municipalities of Coamo and Salinas.

Wildfire, Central Interior

When
February 13, 4:42 PM AST
Where
Central Interior forecast zone
Reported by
Broadcast Media

Fire was reported in Barrio Los LLanos, Sector Cotto Ruiz, Road 445, in the municipality of Coamo.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18284, 18285.